Georgia, 2020Damaging Winds in Georgia, June 30, 2020
June 30, 2020 · NWS JAX · 5 events in 4 counties and zones
Southwest steering flow pushed a stronger west coast sea breeze inland across NE FL where a moist and unstable airmass fueled scattered strong to pulse severe storms in the late afternoon and evening as storms approached the east coast and interacted with the sea breeze and boundary mergers. Additional storms developed across southeast Georgia in the afternoon and early evening ahead of a mid…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southwest steering flow pushed a stronger west coast sea breeze inland across NE FL where a moist and unstable airmass fueled scattered strong to pulse severe storms in the late afternoon and evening as storms approached the east coast and interacted with the sea breeze and boundary mergers. Additional storms developed across southeast Georgia in the afternoon and early evening ahead of a mid level short wave trough.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 30, 2:22 PM EST, 36 minutes earlier.
Area forecast discussion, Jun 30, 2:22 PM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
322 PM EDT Tue Jun 30 2020
...NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND...
.NEAR TERM [Tonight through Wednesday]...Upstream mid-level
shortwave trough moving over ridge has produced storms across se
Ga/ne Fl this afternoon with another area of convection now moving
into interior se Ga. Expect showers and thunderstorms to continue
through the evening with lift from upper trough acting on a moist
and unstable airmass. Storms will produce heavy downpours and
strong gusty winds. Additional shortwave energy on Wednesday will
produce numerous showers and thunderstorms again during the
afternoon and evening.
.SHORT TERM [Wednesday night through Friday night]...Trough axis
at surface and aloft will drop south into s Georgia and become
nearly stationary by Friday as upper low moves off the ne U.S.
coast. Widespread convection will continue across the area due to
abundant moisture and lift. Daytime heating will increase the
areal coverage during the afternoon and evening hours.
.LONG TERM [Saturday Through Tuesday]...Low to mid level
low/trough across the area this weekend will gradually shift east
with models differing with timing in the medium range. Tropical
moisture across the area will continue the threat of heavy
rainfall this weekend into early next week as weak low pressure
forms along surface trough. Numerous showers/storms expected each
day with lingering nighttime convection possible.
&&
.MARINE...High pressure ridge to the south and troughing to the
north will maintain a west to southwesterly flow the next few
days. Showers and thunderstorms will be scattered to numerous
through the weekend as an upper level trough develops over the
southeast.
Rip Currents: Low risk through Wednesday with prevailing offshore
winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 94 73 91 73 / 30 60 40 80 40
SSI 77 92 76 90 77 / 50 50 40 80 50
JAX 76 95 75 93 74 / 50 60 40 80 40
SGJ 75 92 74 92 74 / 50 50 30 80 40
GNV 75 92 74 93 74 / 20 50 50 80 40
OCF 76 93 75 93 74 / 10 40 50 70 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 1 PM to 5 PM EDT this afternoon for Clay-
Inland Duval.
GA...None.
AM...None.
&&In the hours before
Local storm report, Jun 30, 2:34 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
334 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 5 N LAKESIDE 30.20N 81.76W
06/30/2020 E0.25 INCH Duval FL PUBLIC
&&
AKENNEDYSpecial weather statement, Jun 30, 2:38 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
338 PM EDT Tue Jun 30 2020
FLZ038-138-302015-
Coastal Flagler FL-Inland Flagler FL-
338 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER COUNTY UNTIL
415 PM EDT...
* At 338 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Palm Coast, moving southeast at
20 mph.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
of 50 to 55 mph, and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Palm Coast, Flagler Beach, Bunnell and Beverly Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2942 8115 2951 8129 2967 8119 2965 8114
2952 8110
TIME...MOT...LOC 1938Z 298DEG 17KT 2956 8117
HESSLocal storm report, Jun 30, 2:40 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
340 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 2 WSW ARLINGTON 30.32N 81.64W
06/30/2020 M51 MPH Duval FL MESONET
51 MPH GUST AT TIAA BANK FIELD.
&&
AKENNEDYLocal storm report, Jun 30, 2:42 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
342 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND GST 5 E ARLINGTON 30.33N 81.52W
06/30/2020 M43 MPH Duval FL ASOS
43 MPH WIND GUST AT CRAIG FIELD.
&&
AKENNEDYSpecial weather statement, Jun 30, 2:48 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
348 PM EDT Tue Jun 30 2020
GAZ151-152-250-302030-
Pierce GA-Brantley GA-Northern Ware GA-
348 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIERCE...WEST
CENTRAL BRANTLEY AND NORTHEASTERN WARE COUNTIES UNTIL 430 PM EDT...
* At 347 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Waycross, moving southeast at
15 mph.
* Small hail, excessive cloud-to-ground lightning, winds in excess of
45 mph, and minor flooding due to heavy rainfall is possible with
this storm.
* Locations impacted include...
Waycross, Blackshear and Braganza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3126 8244 3134 8231 3120 8207 3110 8224
TIME...MOT...LOC 1947Z 302DEG 14KT 3126 8234
ENYEDI
Local storm report, Jun 30, 2:57 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
357 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND GST 2 N MAYPORT 30.42N 81.41W
06/30/2020 M49 MPH AMZ452 FL MESONET
WXFLOW SENSOR AT HUGUENOT PARK MEASURED A WIND GUST OF 49
MPH.
&&
AKENNEDYThunderstorm Wind, Coffee
- When
- June 30, 2:58 PM EST
- Where
- Coffee County, 1.5 mi NNW of Douglas
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 31.520, -82.860
A large tree was blown down in a backyard. A large branch fell onto a back porch and damaged some patio furniture. The cost of damage was estimated for the inclusion of the event in Storm Data.
Thunderstorm Wind, Coffee
- When
- June 30, 3:40 PM EST
- Where
- Coffee County, 4.19 mi S of Chatterton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.460, -82.740
Multiple trees were blown down across the county.
Thunderstorm Wind, Clinch
- When
- June 30, 3:50 PM EST
- Where
- Clinch County, 1.18 mi E of Homerville Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.050, -82.750
A tree was blown down on Harper Street. It shattered part of a vehicle windshield.
Thunderstorm Wind, Appling
- When
- June 30, 4:08 PM EST
- Where
- Appling County, 2.45 mi WNW of Baxley Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.730, -82.420
A tree was blown down across the road at the corner of Dyal School Road and County Farm Road.
Thunderstorm Wind, Pierce
- When
- June 30, 7:02 PM EST
- Where
- Pierce County, 0.91 mi NNW of Blackshear
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 31.311, -82.258
A tree was blown down and power lines were blown down on Cason Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in California, June 30, 20202 deaths · 1 event
- Hail and Damaging Winds in Texas, June 30, 2020$7.1 million · 1 in hail · 3 events
- Hail and Damaging Wind in Nebraska, June 30, 2020$1.1 million · 1.5 in hail · 8 events
- Flash Flood and Hail in North Dakota, June 30, 2020$350,000 · 61 kt wind · 6 events
- Flash Flood and Hail in North Dakota, June 30, 2020$200,000 · 0.88 in hail · 4 events
- Damaging Winds in North Dakota, June 30, 2020$130,000 · 76 kt wind · 2 events
- Flash Flooding in Illinois, June 30, 2020$100,000 · 4 events
- Flash Flooding and Damaging Winds in Missouri, June 30, 2020$42,000 · 56 kt wind · 5 events
- Flash Flood in Missouri, June 30, 2020$50,000 · 1 event
- Damaging Winds in North Carolina, June 30, 2020$35,000 · 50 kt wind · 6 events
- Flash Flooding and Flooding in Ohio, June 30, 2020$24,000 · 50 kt wind · 12 events
- Damaging Winds in Alabama, June 30, 2020$6,000 · 60 kt wind · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 894640, 894637, 894639, 894638, 894636.